# SDR 2005FA0001471

- Difficulty date: October 28, 2005
- Submitted: October 28, 2005
- Operation: General aviation
- Aircraft: N7721D
- Make and model: Piper PA-22-150
- Aircraft serial: 225395
- Aircraft time: 2,309 hours
- Engine: Lyc O320*
- System (JASC): 7497 · Ignition System Wiring
- Part: P-Lead
- Condition: Deteriorated
- Location: Magneto
- Part time: 2,309 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING RUNUP AFTER ANNUAL INSPECTION, LT MAG WAS NOT WORKING.  FOUND INSULATION ON P-LEAD WIRE WAS DETERIORATING AND  SHORTING TO SHIELDING CAUSING MAG TO BE CONTINUOUSLY GROUNDED NO MATTER WHAT SWITCH POSITION WAS.  REPLACED SECTION OF P-LEAD AS REQUIRED.  THIS WIRING IS DIRECTLY ABOVE EXHAUST AND DETERIORATION WAS PROBABLY CAUSED BY HEAT OF EXHAUST SYSTEM OVER TIME.
